Alert archive / New York / Wind Advisories in 2009
Wind Advisory 4, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Nov 27, 2009, 3:39 AM EST for 7 counties in Pennsylvania; 17 counties in New York. It took effect at Nov 27, 2009, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2009, 3:39 AM EST (08:39 UTC)
- In effect from
- Nov 27, 2009, 7:00 PM EST
- Expired
- Nov 28, 2009, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 270839 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 339 AM EST FRI NOV 27 2009 ...STRONG WINDS EXPECTED TONIGHT AND SATURDAY... .A DEEPENING LOW PRESSURE SYSTEM OFF THE NEW ENGLAND COAST WILL RESULT IN INCREASING WINDS TONIGHT. NORTHWEST WINDS WILL INTENSIFY ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS EVENING...CONTINUING INTO THE DAY SATURDAY. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271645- /O.NEW.KBGM.WI.Y.0004.091128T0000Z-091128T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 339 AM EST FRI NOV 27 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY. NORTHWEST WINDS WILL INCREASE AS A RESULT OF DEEPENING LOW PRESSURE OFF THE NEW ENGLAND COAST. SUSTAINED WINDS NEAR 30 MPH ALONG WITH GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE LATE THIS EVENING AND INTO THE DAY SATURDAY. THESE WINDS WILL BE STRONGEST ACROSS THE HIGHER TERRAIN OF THE CATSKILLS...AS WELL AS IN THE MOHAWK VALLEY. THE STRONG WINDS WILL DIMINISH BY SATURDAY AFTERNOON AS THE STORM SYSTEM HEADS EAST INTO THE CANADIAN MARITIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ PN
6 follow-up statements
000 WWUS71 KBGM 271444 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 944 AM EST FRI NOV 27 2009 ...STRONG WINDS EXPECTED TONIGHT AND SATURDAY... .A DEEPENING LOW PRESSURE SYSTEM OFF THE NEW ENGLAND COAST WILL RESULT IN INCREASING WINDS TONIGHT. NORTHWEST WINDS WILL INTENSIFY ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS EVENING...CONTINUING INTO SATURDAY. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-272245- /O.CON.KBGM.WI.Y.0004.091128T0000Z-091128T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 944 AM EST FRI NOV 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY. SUSTAINED WINDS NEAR 30 MPH...ALONG WITH GUSTS OF 45 TO 50 MPH...ARE EXPECTED FROM THIS EVENING INTO THE DAY SATURDAY. THESE WINDS WILL BE STRONGEST ACROSS THE HIGHER TERRAIN OF THE CATSKILLS...AS WELL AS IN THE MOHAWK VALLEY. WINDS WILL DIMINISH BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MJ
000 WWUS71 KBGM 271956 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 256 PM EST FRI NOV 27 2009 ...STRONG WINDS EXPECTED TONIGHT AND SATURDAY MORNING... .THE COMBINED CIRCULATION AROUND A DEEP STORM OFF THE NEW ENGLAND COAST...AND HIGH PRESSURE OVER THE UPPER MIDWEST..,.WILL BRING GUSTY WINDS TO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280400- /O.CON.KBGM.WI.Y.0004.091128T0000Z-091128T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 256 PM EST FRI NOV 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY. SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS OF 40 TO 50 MPH...ARE EXPECTED FROM THIS EVENING INTO THE DAY SATURDAY. THESE WINDS WILL BE STRONGEST ACROSS THE HIGHER TERRAIN OF THE WESTERN CATSKILLS AND THE POCONOS...AS WELL AS IN THE MOHAWK VALLEY. WINDS WILL DIMINISH BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MJ
000 WWUS71 KBGM 280211 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 911 PM EST FRI NOV 27 2009 ...STRONG WINDS EXPECTED TONIGHT AND SATURDAY MORNING... .THE COMBINED CIRCULATION AROUND A DEEP STORM OFF THE NEW ENGLAND COAST...AND HIGH PRESSURE OVER THE UPPER MIDWEST......WILL BRING GUSTY WINDS TO PARTS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-044- 047-280315- /O.CAN.KBGM.WI.Y.0004.000000T0000Z-091128T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA- LUZERNE- 911 PM EST FRI NOV 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS WILL CONTINUE THROUGH SATURDAY MORNING BUT NOT AS STRONG AS PREVIOUSLY THOUGHT. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH, WILL PERSIST THROUGH SATURDAY MORNING. $$ NYZ046-057-062-PAZ040-048-072-281015- /O.CON.KBGM.WI.Y.0004.000000T0000Z-091128T1800Z/ OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 911 PM EST FRI NOV 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY. SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS OF 40 TO 50 MPH...ARE EXPECTED OVERNIGHT INTO SATURDAY MORNING. THESE WINDS WILL BE STRONGEST ACROSS THE HIGHER TERRAIN OF THE WESTERN CATSKILLS AND POCONOS. WINDS WILL DIMINISH BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MUNDSCHENK
000 WWUS71 KBGM 280853 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 353 AM EST SAT NOV 28 2009 ...STRONG WINDS EXPECTED TONIGHT AND SATURDAY MORNING... .THE COMBINED CIRCULATION AROUND A DEEP STORM OFF THE NEW ENGLAND COAST...AND HIGH PRESSURE OVER THE OHIO VALLEY...HAS BROUGHT GUSTY WINDS TO PARTS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. NYZ046-057-062-PAZ040-048-072-281700- /O.CON.KBGM.WI.Y.0004.000000T0000Z-091128T1800Z/ OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 353 AM EST SAT NOV 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS OF 40 TO 50 MPH...ARE EXPECTED TO CONTINUE THIS MORNING. THESE WINDS WILL BE STRONGEST ACROSS THE HIGHER TERRAIN OF THE WESTERN CATSKILLS AND POCONOS. WINDS WILL SLOWLY DIMINISH STARTING LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
000 WWUS71 KBGM 281629 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1129 AM EST SAT NOV 28 2009 ...WINDS WILL SLOWLY DIMINISH THIS AFTERNOON... .THE COMBINED CIRCULATION AROUND A DEEP STORM OFF THE NEW ENGLAND COAST...AND HIGH PRESSURE OVER THE OHIO VALLEY...HAS BROUGHT GUSTY WINDS TO PARTS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. NYZ046-057-062-PAZ040-048-072-281800- /O.CON.KBGM.WI.Y.0004.000000T0000Z-091128T1800Z/ OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 1129 AM EST SAT NOV 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. SUSTAINED WINDS OF 15 TO 30 MPH...AND GUSTS OF 40 TO 50 MPH...ARE EXPECTED TO CONTINUE INTO EARLY AFTERNOON. THESE WINDS WILL BE STRONGEST ACROSS THE HIGHER TERRAIN OF THE WESTERN CATSKILLS AND POCONOS. WINDS WILL SLOWLY DIMINISH AS THE AFTERNOON WEARS ON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MJ
000 WWUS71 KBGM 281806 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 106 PM EST SAT NOV 28 2009 NYZ046-057-062-PAZ040-048-072-281915- /O.EXP.KBGM.WI.Y.0004.000000T0000Z-091128T1800Z/ OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 106 PM EST SAT NOV 28 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONGEST WINDS HAVE SUBSIDED AND THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ HEDEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:13 AM EST, 26 minutes earlier.
Area forecast discussion, Nov 27, 3:13 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
313 AM EST FRI NOV 27 2009
.SYNOPSIS...
RAIN SHOWERS...POSSIBLY MIXED WITH SNOW AT HIGHER ELEVATIONS...WILL
CONTINUE THROUGH THE MORNING HOURS ACROSS UPSTATE NEW YORK AND
NORTHEAST PENNSYLVANIA AS A STORM SYSTEM HEADS UP THE EAST COAST. BY
AFTERNOON...LAKE EFFECT SHOWERS WILL DEVELOP AND CONTINUE THROUGH
SATURDAY. RAIN WILL MIX WITH AND THEN CHANGE OVER TO SNOW LATE
TONIGHT...WITH ONLY MINOR ACCUMULATIONS EXPECTED ACROSS THE HIGHER
TERRAIN. WINDS WILL INCREASE OUT OF THE NORTHWEST TONIGHT AND
CONTINUE INTO THE DAY SATURDAY...WITH GUSTS TO NEAR 45 MPH EXPECTED
AT TIMES. FAIR WEATHER WILL RETURN FOR SUNDAY...BEFORE ANOTHER
SYSTEM APPROACHES FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC LOPRES APPROX 200 MILES EAST OF THE NY BIGHT AND HEADING NORTH
AT THE PRESENT TIME. STRONGEST PRESSURE FALLS ARE ALMOST DUE NORTH
OF THE CENTER AND ALL MODELS SEEM TO AGREE NO A GENERAL NORTHWARD
TRACK TODAY...LANDING SOMEWHERE NR DOWNEAST MAINE THIS EVNG.
UL SYSTEM IS WORKING ITS WAY THRU CNTRL NY STATE EARLY THIS MRNG
WITH A WIDESPREAD AREA OF RAIN AHD OF IT. ALL SITES STILL REPORTING
RAIN AND AM NOT SEEING TEMPS COLD ENUF FOR A CHANGEOVER TO SNOW AT
THIS POINT. LATEST RUC BUFKIT SNDGS INDICATE A MIX AND/OR CHANGEOVER
WUD NOT OCCUR UNTIL CLOSER TO DAYBREAK AS COLD AIR TAKING ITS SWEET
TIME MVG INTO CWA. BY THE TIME IT DOES SO...PCPN SHUD BE DWINDLING
TO SHOWERS AND HV BACKED WAY OFF ON POTENTIAL FOR SNOW FOR THIS MRNG
AND FOR MOST OF TODAY.
CANNOT RULE OUT AN ALL DAY LIGHT RA/SN MIX OVR THE HIGHER ELEVATIONS
IN STEUBEN CNTY BUT WITH AFTN MAXES IN THE MID 30S AND MOISTURE
EXITING RAPIDLY...NOT EXPECTING MUCH ACCUMS...MAINLY ON THE ORDER OF
A FEW TENTHS OF AN INCH IF ANYTHING.
FURTHER EAST ACRS THE WRN CATS COLD AIR WILL MV IN ARND DAYBREAK
ENUF TO MIX ELEVATIONS ABV 2KFT WITH SNOW AND THINK THIS WILL BE THE
CASE FOR MOST OF THE DAY. AS STATED PRVSLY THO...MOISTURE WILL BE ON
THE DCRS WITH BEST AXIS EXPECTED TO SET UP WELL EAST OF THE AREA TWD
THE GREENS/WHITES THIS AFTN. THUS ACCUMS WILL STILL LKLY RMN ARND
ONE HALF INCH IN THESE AREAS AS WELL.
OVERALL TREND WILL BE A DCRS IN POPS FM WEST TO EAST THRU THE MRNG
HRS AS H5 SYSTEM MVS ACRS. BACK EDGE OF PCPN EXITING STEUBEN CNTY
WITH BULK OF THE PCPN ALONG AND EAST OF I-81 CORRIDOR...ALTHO STILL
SOME LINGERING PCPN BACK TO THE WEST. BY DAYBREAK...THINK THAT BACK
EDGE WILL APPCH I-81 AND THEN WORK INTO THE WRN CATS ARND NOON.
EXPECT PCPN ACRS THE NRN MOHAWK VLY/TUG HILL PLATEAU AS VORT LOBES
ROTATE ARND H5 LOW SETTING UP ACRS SRN NEW ENGLAND BY LATE AFTN.
HV DROPPED AFTN MAXES TODAY TO ACCNT FOR NW FLOW AND OVERALL CLDY
CONDS AS FLOW COMES OFF OF LK ONTARIO...CLOSER TO LAV GUIDANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
LOW WILL DEEPEN ALONG THE MAINE COAST TONIGHT WITH PRESSURE GRADIENT
INCRSG ACRS THE CWA. MAV/MET VALUES HV POINTED TO POTENTIAL FOR WIND
ADVISORY OVR THE PAST DAY...AND LATEST NUMBERS HV NOT DEVIATED MUCH
FM THIS. MOMENTUM TRANSFERS FM MOST RECENT BUFKIT SNDGS INDICATE
POTENTIAL OVRNGT INTO THE DAY SATURDAY WITH LL WINDS ARND 2KFT
INCRSG TO 40KTS SHORTLY AFT 00Z. THUS WILL HOIST WIND ADVISORY FOR
TONIGHT AND PART OF THE DAY SATURDAY FOR THE ENTIRE CWA. ALTHO
FINGER LKS WILL STAND LESS CHC OF SEEING ADVISORY CRITERIA
WINDS...EXACT DIVIDING LINE OF WHERE STRONGEST WINDS WILL BE IS
TRICKY AS A TRACK SLIGHTLY FURTHER WEST AS THE 00Z NAM SHOWS WUD
BLANKET THE ENTIRE FA WITH STRONG WINDS. ADVISORY DEPENDENT ON HOW
MUCH LOW WINDS UP ALONG COAST AND WHERE IT DOES SO. BUT WITH
POTENTIAL MOST CERTAINLY THERE FOR GUSTS TO OVR 45MPH TONIGHT AND
SATURDAY...BEST COURSE OF ACTION IS TO ISSUE FOR ENTIRE REGION. MOST
LIKELY TIMEFRAME WILL BE FM 00Z THIS EVNG THRU 18Z SATURDAY UNTIL
LOW PULLS OFF TO THE EAST.
IN ADDITION TO THE WINDS...LK EFFECT WILL TRY TO DVLP OVRNGT. LACK
OF SIGNIFICANTLY CLD AIR ALOFT WILL NOT BE FAVORABLE FOR MUCH PCPN
DVLPMNT OVRNGT...BUT H8 TEMPS DROPPING TO -3C WUD GIVE DELTA T ARND
13C FOR THE OVRNGT. THIS WILL BE ENUF FOR SOME LK ENHANCEMENT AND
WILL GO WITH LKLY-CAT POPS FM FINGER LKS INTO MOHAWK VLY AND
SUSQUEHANNA REGION THRU 06Z. MOST AREAS WILL START OFF AS RAIN WITH
A GRADUAL MIX WITH SNOW AFT MIDNIGHT EXCEPT ACRS THE LK PLAIN WHERE
TEMPS RMN ELEVATED. BY 06Z ALMOST ALL LOCATIONS WILL CHANGE OVER TO
SNOW. BUFKIT SNDGS SUGGEST INVERSION LOWERS SIGNIFICANTLY AFT 06Z SO
HV DCRS POPS A TAD AS DELTA T ARND 11C TO 12C. ANY SNOWFALL ACCUMS
LKLY TO BE RELEGATED TO TUG HILL PLATEAU AND ACRS HIGHER TERRAIN FM
CORTLAND TO OTSEGO CNTYS TONIGHT. EXPECT LESS THAN AN INCH OF SNOW
BY SAT MRNG.
LK EFFECT PCPN WILL CONTINUE INTO SATURDAY WITH A GRADUAL DCRS IN
COVERAGE OVR TIME. EXPECT LIGHT SNOW SHOWERS ALMOST EVERYWHERE
SATURDAY MORNING...THEN MIXING WITH RAIN AT LOWER ELEVATIONS BY
MID-MRNG AND EVERYWHERE SAT AFTN.
WK RIDGING BUILDS IN SAT NGT...ENUF TO KILL OFF ANY LINGER LK EFFECT
AFT MIGNIGHT. A DRY DAY IS EXPECTED A GOOD PART OF THE DAY ON SUNDAY
WITH THE NEXT LOPRES SYSTEM/SFC BNDRY SPREADING POSSIBLY SPREADING
SOME LGT PCPN IN SUN AFTN. AS IS TYPICAL...GFS IS QUICKEST TO SPREAD
MOISTURE INTO CWA IN WARM ADVECTION REGIME. WILL BACK OFF ON POPS
FOR SUNDAY WITH BETTER CHCS EXPECTED SUN NGT.
WITH SW FLOW KICKING IN ACRS FA AND H8 TEMPS PROGGED TO RISE ABV 0C
AND H9 TEMPS TO +3C OR SO...TEMPS WILL CLIMB INTO THE U40S AND
POSSIBLY NR 50F ON SUNDAY.
OVERRUNNING PCPN EXPECTED TO MV IN SUN NGT. P-TYPE WILL BE TRICKY
DRG THIS TIME PD AS TEMPS WARM ALOFT AND SFC TEMPS DROP INTO THE
LOWER 30S. FOR NOW WILL GO WITH ALL RAIN INITIALLY...TRANSITIONING TO
A RA/SN MIX LATE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS IN SOMEWHAT OF AGREEMENT FOR THE BEGINNING OF THE EXTENDED
FORECAST PERIOD WITH GENERAL UPPER LEVEL TROUGHINESS EXTENDING
FROM THE GREAT LAKES THROUGH THE PLAINS. BOTH THE ECMWF AND THE
GFS SHOW THIS TROUGH AND A COLD FRONT MOVING THROUGH THE CWA BY
MONDAY AFTERNOON. THIS WILL BRING A CHANCE FOR PRECIPITATION MONDAY
EVENING THROUGH TUESDAY. IT WILL BEGIN S RAIN AND LOOKS TO CHANGE
OVER TO SNOW EARLY TUESDAY MORNING. IT SHOULD THEN GRADUALLY
CHANGE BACK OVER TO RAIN ON TUESDAY AFTERNOON. A RIDGE BUILDS IN
FOR THE MIDDLE OF THE WEEK TO BRING A BRIEF PAUSE TO THE
PRECIPITATION BEFORE IT PICKS UP AGAIN ON THURSDAY. ON
THURSDAY...ANOTHER COLD FRONT WILL MAKES ITS WAY ACROSS THE CWA.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
VFR AND MVFR CONDITIONS WILL FALL TO MVFR AND AT TIMES IFR
CONDITIONS EARLY THIS MORNING. IFR WILL BE MOST LIKELY AT KITH AND
KBGM. STEADY MAINLY LIGHT RAIN HAS MOVED INTO THE TAF SITES AND
WILL END FROM W TO E STARTING AROUND 09Z AT KELM. FOR ALL BUT SYR
AND RME AND ITH CONDITIONS WILL IMPROVE TO VFR IN THE DRY SLOT.
WITH A NW FLOW OFF OF CAYUGA LAKE KITH SHOULD REMAIN MVFR ALL DAY.
FURTHER NORTH NW FLOW OFF OF LAKE ONTARIO WILL ALSO KEEP THEM IN
MVFR CIGS AND A FEW -SHRA. THIS EVENING A SECONDARY COLD FRONT AND
CAA WILL BRING BACK -SH OF RAIN AND SNOW. CONDITIONS WILL WORSEN
BACK TO MVFR AND MAYBE IFR FOR ALL BUT KAVP.
WINDS EARLY THIS MORNING AROUND 5 KTS OUT OF THE W TO NW. WINDS
INCREASE MIDDAY AND AFTN TO 10 TO 15 KTS WITH HIGHER GUSTS.
TONIGHT WITH CAA AND ALIGNED FLOW WINDS WILL REMAIN STRONG AND
GUSTY.
OUTLOOK...
TONIGHT TO SAT...MVFR/IFR RESTRICTIONS IN RAIN/SNOW SHOWERS.
SAT NGT TO SUN...IMPROVEMENT TO VFR.
SUN AFTN TO TUE...MVFR IN RAIN AND SNOW SHOWERS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY FOR
PAZ038>040-043-044-047-048-072.
NY...WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY FOR
NYZ009-015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...10
AVIATION...TACHazardous weather outlook, Nov 26, 8:01 PM EST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 801 PM EST THU NOV 26 2009 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280115- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 801 PM EST THU NOV 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. RAIN WILL CHANGE TO WET SNOW WELL AFTER MIDNIGHT ON THE HILLTOPS...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 81 CORRIDOR. A SLUSHY INCH OF ACCUMULATION IS POSSIBLE BY DAYBREAK OVER THE HIGHER TERRAIN. LITTLE OR SNOW IS ANTICIPATED IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LAKE-EFFECT SNOW SHOWERS WILL IMPACT PORTIONS OF CENTRAL NEW YORK FRIDAY NIGHT AND EARLY SATURDAY...PERHAPS BRINGING 1 TO 3 INCH ACCUMULATIONS TO THE SYRACUSE AREA...THE MOHAWK VALLEY...THE TUG HILL REGION...AND NORTHERN PARTS OF THE SUSQUEHANNA REGION. STRONG WINDS ARE ALSO EXPECTED FRIDAY NIGHT AND SATURDAY...WITH GUSTS OF 40 MPH OR MORE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2009Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.